Facebook Pixel
Q: 

Menopause weight gain

By December 21, 2009 - 5:51pm
 
Rate This

I am fifty two years old and have not had a period in two years. Just two weeks ago my doctor injected the Natural Hormone Pellets, and prescribed 200mg. Pometrium (progesterone). However, I have gained about six pounds in only two weeks, my diet had not changed and I getting totally disgusted. Has anyone else experienced this? And does it seem to be temporaty?

Add a Comment45 Comments

EmpowHER Guest
Anonymous

I have been reading many comments here about weight gain. I took the pellets for 18 months and gained 25 pounds. I see here though no real answers have been addressed. Has anyone lost the weight they gained when they stopped the pellet treatment? I am stopping and I will get back to this post in a couple of months to let you know if I have lost the weight.

April 18, 2017 - 11:05am
EmpowHER Guest
Anonymous

I have also had weight gain with hormone pellet therapy, waiting for them to wear off. Looking to hear if anyone was able to lose the weight after the pellets wear off or what you've done to lose the weight

April 4, 2017 - 7:31pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Me too. Who lost weight after they stopped the pellets?

April 18, 2017 - 11:47am
EmpowHER Guest
Anonymous

I was given the pellet by a hormone doctor in boca raton, florida, approximately 10 months ago.
I am a fitness junkie and at 5 foot 2 and a half inches, i weighed 109 pounds and ate normally. It is 10 months later and my body has changed drastically. I went from lean muscle to cellulite and fat on my legs, butt, lower back and belly. I developed a tire around my waist and thick love handles and I now weigh approximately 130 pounds. This may not seem like a lot, however on my small frame it is 3 dress sizes larger.

I was told that the pellet would wear off but it hasn't and if it did, it altered my own hormone production before it left! I continue to gain weight despite exercising every day and eating healthy. I'm in tears, as I no longer can fit into anything I own and I am unrecognizable to myself.

Does anyone have a solution? Is there a hormone that counter-acts this reaction? I believe I was given testosterone and from what I understand it likely converted itself into estrogen.

Please help!

December 23, 2016 - 7:15pm
HERWriter Guide (reply to Anonymous)

Hello Anon

Thanks for your post and I'm sorry you're dealing with this weight again - especially as you've worked to hard to maintain optimum health.

Since it has been 10 months, the medication is out of your system but the side effects have not. Why did you go on the medication in the first place? Was it that you were gaining weight already or feeling unwell?

I hope our other readers can give you the benefit of their experiences and I suggest you return to a doctor for advice.

Best,
Susan

December 26, 2016 - 7:50am
EmpowHER Guest
Anonymous

I had Testosterone pellets inserted only 7 days ago and I have gained 5 lbs too without any changes in eating. I also have a lap band. I was already over weight for the first time in years because of menopause, so I thought the pellets would help me with the weight issues, but it definitely has not. I feel like I gain a pound a day. I do however feel much better and I am thinking much clearer so I don't know what to do. I'm stuck because the weight gain is the only thing that will stop me from living. I am too depressed to go out of my house. I am anti-social because of the weight gain. I am getting more severe with every pound. I have even tried gluten free. Anyone have any similar experiences and positive results?

November 16, 2016 - 9:37pm
EmpowHER Guest
Anonymous

Hello everyone, I am post-menopausal, 48 years old, 5'5" and weighed 123-126 my entire life. I eat healthy and exercise. My integrative doctor phased my bioidentical HRT delivery to pellets earlier this year and I am on my 3rd set (estrogen 100 mg, testosterone 82mg paired with 125mg progesterone capsule from local compound pharmacy). After starting HRT regimen nearly 3 years ago, I gained 5-7 pounds despite my doctor alleging I would lose weight - what a joke considering my lifestyle and diet did NOT change. It was incredibly frustrating and chalked it up to mostly age & slower metabolism. 2 months ago I transitioned to working from home (same employer/same position). Interestingly, I was also at the end of my pellet cycle - had my labs drawn and my estradial level was down to 21 (my personal lowest ever). I felt really good despite my extremely low estradiol & even lost 4-5 pounds which I could NOT shed when my hormone levels were higher. I concluded working from home & removing stress was a huge factor with my symptoms. I considered bailing on pellet therapy but my integrative doctor encouraged me to stick with it. I had same pellet Rx inserted 2 weeks ago and I've already gained back 5 pounds! Sooo incredibly frustrating. I am posting this thread to let others know YES it is very possible to lose weight quickly & easily if pellet therapy is ceased (I basically had little to no hormones left in me towards end of pellet cycle). Also important to factor stress in our lives as in my case, stress directly impacted my personal physical and mental well being. Needless to say, I plan to discontinue pellet therapy after this round.

October 24, 2016 - 5:31am
HERWriter Guide (reply to Anonymous)

Thanks for sharing your experiences Anon. At 46, I expect to be exploring my options in the next five years so hearing everyone's different experiences is great for all of us.

Best,
Susan

October 24, 2016 - 1:11pm
EmpowHER Guest
Anonymous

I am on my third set of pellets and have gained 30 pounds now with no change to eating habits or exercise. I am totally disgusted with the changes in my body over such a short time. I have never had a weight problem even after menopause, this occurs with a couple weeks of getting pellets and continues to increase. My doctor also did not warn me this could be a problem and now tells me some women gain weight from them. I have decided to stop the pellets due to the weight gain and no increase in energy or libido after the first set. Each time the dosage is changed with no physical change except continued weight gain I also wish I had not listened to others telling me this was a miracle cure. I only hope stopping the pellets will help me regain my figure.

October 20, 2016 - 5:55pm

I too had the Biote Testosterone pellet and have continually gained weight in the stomach area. In the past 4 months, I have gained 30 pounds. I have never had a problem with my stomach being big at all. Always a flat stomach and this weight gained is killing me. I'm so depressed. Have no energy. It's HORRIBLE! The Dr put me on phentermine to help lose the weight and it does not even touch it. I have lap band so I don't eat a lot. I'm at my wits end on this. I would give anything if I wouldn't have listened to friends that say they were having awesome results with this pellet as far as energy and libido. ALL I got from it is FAT! Please let me know if any of you have this problem and what if anything you have done to get your life back.

October 14, 2016 - 8:42am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Menopause

Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!